Mississippi, 2011Drought in Mississippi, March 22 to 31, 2011
March 22 to 31, 2011 · NWS MEG · 3 events in 3 counties and zones
The biggest impact from the drought were hydrological concerns as many lake and river levels remained at low levels. Although some agricultural concerns occurred as well as many pastures were in poor condition forcing farmers to feed livestock with baled hay.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lack of above normal rainfall during the month of March expanded severe (D2) conditions across portions of Northwest Mississippi.The biggest impact from the drought were hydrological concerns as many lake and river levels remained at low levels. Although some agricultural concerns occurred as well as many pastures were in poor condition forcing farmers to feed livestock with baled hay.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 22, 1:55 AM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 22, 1:55 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
255 AM CDT TUE MAR 22 2011
.DISCUSSION...
SKIES ARE MOSTLY CLEAR ACROSS THE FORECAST AREA EARLY THIS AS
TEMPERATURES REMAIN WARM ESPECIALLY FOR THIS TIME OF YEAR WITH
READINGS FROM THE UPPER 50S TO AROUND 70. LOW PRESSURE IS
CURRENTLY CENTERED OVER NORTHEAST COLORADO WITH A WARM FRONT
EXTENDING ACROSS SOUTHERN NEBRASKA THROUGH CENTRAL ILLINOIS AND
INTO SOUTHERN OHIO.
THE LOW WILL TRACK EAST ACROSS SOUTHERN NEBRASKA TODAY WITH A COLD
FRONT TRAILING INTO THE SOUTHERN PLAINS. SOUTH WINDS WILL CONTINUE
TO BLOW ACROSS THE FORECAST AREA AHEAD OF THIS SYSTEM KEEPING
TEMPERATURES WELL ABOVE NORMAL. BY TONIGHT...THE COLD FRONT WILL
BE MOVING ACROSS EASTERN OKLAHOMA AND INTO WESTERN ARKANSAS. SOME
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE
FRONT BUT SHOULD NOT REACH THE FORECAST AREA BEFORE WEDNESDAY
MORNING.
THE COLD FRONT WILL MOVE THROUGH THE FORECAST AREA ON WEDNESDAY
BRINGING SOME ISOLATED TO SCATTERED THUNDERSTORMS TO THE REGION.
THE FRONT WILL BE WEAKENING AS IT MOVES THROUGH THE AREA SO IT
APPEARS THAT THERE WILL BE TOO MANY THUNDERSTORMS AND NO THREAT OF
SEVERE WEATHER. WHAT IS LEFT OF THE FRONT WILL BE OUT OF THE
REGION BY WEDNESDAY NIGHT. COOLER AND DRIER AIR WILL MOVE INTO THE
REGION BRINGING TEMPERATURES DOWN ABOUT 15 DEGREES FROM TONIGHT
BUT THAT ONLY MEANS THAT TEMPERATURES WILL BE BACK TO SEASONAL LEVELS.
HIGH PRESSURE WILL REMAIN IN PLACE FOR THURSDAY KEEPING THINGS DRY
WITH TEMPERATURES RUNNING CLOSE TO NORMAL. THE COOLEST PERIOD WILL
BE THURSDAY NIGHT AS HIGH PRESSURE BECOMES CENTERED OVER THE
REGION. TEMPERATURES FRIDAY MORNING WILL BE A LITTLE ON THE CHILLY
SIDE WITH READING IN THE MID TO UPPER 30S OVER NORTHERN SECTIONS
OF THE FORECAST AREA.
BY FRIDAY MORNING...THE HIGH WILL BE EAST OF THE REGION CAUSING A
RETURN OF SOUTH WINDS AND WARMER AIR TO THE FORECAST AREA.
MEANWHILE...A NEW STORM SYSTEM BEGINS TO DEVELOP OVER THE CENTRAL
PLAINS. LOW PRESSURE WILL MOVE ACROSS NORTHERN OKLAHOMA INTO
SOUTHWEST MISSOURI. THIS SYSTEM MAY SPREAD SCATTERED SHOWERS AND
THUNDERSTORMS INTO THE FORECAST AREA FRIDAY NIGHT AND SATURDAY.
THIS STORM SYSTEM WILL DRAG A COLD FRONT THROUGH THE REGION
SATURDAY NIGHT AND EARLY SUNDAY MORNING BRINGING MORE SHOWERS AND
THUNDERSTORMS. ONCE THE FRONT PASSES THROUGH THE REGION...COOLER
AND DRIER AIR WILL MOVE BACK INTO THE FORECAST AREA FOR SUNDAY
RETURNING TEMPERATURES BACK TO SEASONAL LEVELS FOR SUNDAY AND
MONDAY. THE COLD FRONT STALLS OUT ALONG GULF COAST SUNDAY NIGHT
AND LOW PRESSURE MOVES ALONG THE FRONT SUNDAY NIGHT AND MONDAY
WHICH MAY SPREAD SOME ADDITIONAL RAIN INTO THE FORECAST AREA ON
MONDAY.'
ARS
&&
AVIATION...
06Z TAF SET
VFR CONDITIONS CONTINUING THIS TAF PERIOD WITH MAINLY PASSING
HIGH CLOUDINESS. WINDS WILL INCREASE BY MID MORNING GUSTING
STRONGEST AT KMEM AND KJBR DURING THE AFTERNOON. WINDS WILL
DIMINISH SLIGHTLY IN THE EVENING...BUT WITH OCCASIONAL GUSTS AS A
COLD FRONT DROPS INTO MISSOURI. MID LEVEL CLOUDINESS WILL MOVE
INTO SITES ACROSS THE NORTH AHEAD OF THE FRONT...WITH THE
THREAT OF VICINITY THUNDER JUST BEYOND THE TAF PERIOD AT KJBR.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 80 63 77 48 / 10 10 20 10
MKL 81 61 76 44 / 10 10 30 10
JBR 76 59 77 45 / 10 10 20 10
TUP 82 60 77 49 / 0 10 30 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 22, 2:09 AM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
309 AM CDT TUE MAR 22 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
309 AM CDT TUE MAR 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR WEDNESDAY.
A FEW STRONG THUNDERSTORMS MAY OCCUR EAST OF A DYERSBURG TO SAVANNAH
TENNESSEE LINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Drought, Yalobusha
- When
- March 22, 5:00 AM CST to March 31, 11:59 PM CST
- Where
- Yalobusha forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.028, -89.708 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions intensified to severe (D2) conditions across the area.
Drought, Tallahatchie
- When
- March 22, 5:00 AM CST to March 31, 11:59 PM CST
- Where
- Tallahatchie forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.951, -90.173 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions intensified to severe (D2) conditions across the area.
Drought, Quitman
- When
- March 22, 5:00 AM CST to March 31, 11:59 PM CST
- Where
- Quitman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.251, -90.289 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions intensified to severe (D2) conditions across the area.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, March 22, 2011$1.3 million · EF2 · 64 events
- Flash Flood and Debris Flows in California, March 22 to 27, 2011$32 million · 52 kt wind · 20 events
- Winter Weather in Wisconsin, March 22, 20111 death · $2,000 · 1 event
- Tornado and Hail in Nebraska, March 22, 2011$1.4 million · EF1 · 12 events
- Winter Storm in Wisconsin, March 22 to 23, 2011$3.0 million · 7 events
- Winter Storm and Lightning Strike in Wisconsin, March 22 to 23, 2011$566,000 · 19 events
- Wildfire in Kansas, March 22, 2011$1.0 million · 1 event
- Wildfire in Missouri, March 22 to 23, 2011$510,000 · 5 events
- Wildfire in Oklahoma, March 22, 2011$250,000 · 1 event
- Winter Storm and Heavy Snow in Michigan, March 22 to 23, 2011$80,000 · 11 events
- Tornadoes and Hail in Iowa, March 22, 20112 injured · EF1 · 9 events
- Blizzard and Winter Storm in North Dakota, March 22 to 23, 201146 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 290256, 290257, 290258.